Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 2, 2015, 6:15 PM MST for Coconino County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2015, 6:15 PM MST (01:15 UTC)
- Expired
- Jul 2, 2015, 8:15 PM MST
- In force
- 2 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 154 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2283 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
873
WGUS55 KFGZ 030115
FFWFGZ
AZC005-030315-
/O.NEW.KFGZ.FF.W.0004.150703T0115Z-150703T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
615 PM MST THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 815 PM MST
* AT 608 PM MST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER HUALAPAI CANYON AND THE VILLAGE OF SUPAI. AS MUCH
AS AN INCH OF RAIN HAS ALREADY FALLEN...WITH UP TO AN ADDITIONAL
HALF INCH OF RAIN EXPECTED. EXPECT FLOODING IN HUALAPAI CANYON AND
OTHER TRAILS IN THE SUPAI AREA. FLOODING OF CATARACT/HAVASU CREEK
IS NOT EXPECTED...ONLY MINOR RISES IN THE MAINSTEM WATERWAYS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HUALAPAI HILLTOP...SUPAI AND HAVASUPAI RESERVATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF HIKING INTO SUPAI OR EXPLORING SMALLER SIDE CANYONS AND TRAILS IN
AND AROUND THE CAMPGROUND AND HUALAPAI CANYON...BE PREPARED TO ACT
QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3627 11270 3620 11262 3611 11261 3610 11278
3627 11277 3629 11273
$$1 follow-up statement
753
WGUS75 KFGZ 030315
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
815 PM MST THU JUL 2 2015
AZC005-030320-
/O.EXP.KFGZ.FF.W.0004.000000T0000Z-150703T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO-
815 PM MST THU JUL 2 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN COCONINO COUNTY WILL
EXPIRE AT 815 PM MST...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT AROUND HUALAPAI CANYON AND THE VILLAGE OF SUPAI.
LAT...LON 3627 11270 3620 11262 3611 11261 3610 11278
3627 11277 3629 11273
$$
KDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:38 PM MST, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 2, 2:38 PM MST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 238 PM MST THU JUL 2 2015 .SYNOPSIS...THE MONSOON WILL REMAIN ACTIVE ACROSS NORTHERN AND CENTRAL ARIZONA THROUGH THE UPCOMING HOLIDAY WEEKEND AND INTO NEXT WEEK. EXPECT A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. && .DISCUSSION...HIGH PRESSURE REMAINS ANCHORED FROM NEAR THE FOUR CORNERS NORTHWARD ACROSS THE INTER-MOUNTAIN WEST. THE HIGH PRESSURE CENTER WILL MEANDER AROUND THE SOUTHWEST OVER THE NEXT SEVERAL DAYS WITH LITTLE CHANGE IN THE OVERALL MONSOONAL PATTERN. AFTERNOON STORMS ARE BEGINNING TO INITIATE OVER THE HIGH TERRAIN EARLY THIS AFTERNOON FROM THE MOGOLLON RIM NORTHWARD. MODERATE INSTABILITY AND WEAKER VERTICAL WIND SHEAR TODAY WILL LEAD TO THE THREAT OF LOCALLY HEAVY RAIN AND HAIL...THOUGH A DECREASE IN THE THREAT OF ORGANIZED SEVERE STORMS. ACTIVITY IS EXPECTED TO REMAIN MAINLY ALONG AND NORTH OF THE MOGOLLON RIM/WHITE MOUNTAINS TODAY WITH A SOUTHEASTERLY MEAN FLOW STEERING STORMS TO THE NORTHWEST. STORMS THAT FORM THIS AFTERNOON WILL DRIFT OFF THE HIGH TERRAIN INTO THE LOWER ELEVATIONS FROM THE RIM NORTH TO THE UTAH BORDER THIS EVENING. THE CENTER OF THE MID LEVEL HIGH PRESSURE GRADUALLY SINKS SOUTHWARD INTO ARIZONA OVER THE JULY 4TH HOLIDAY WEEKEND. THIS WILL CONTINUE THE PATTERN OF SCATTERED DAILY SHOWERS AND THUNDERSTORMS AS ENOUGH MOISTURE AND INSTABILITY REMAIN IN PLACE. STORMS WILL BE SLOW MOVING WITH THE CIRCULATION OVERHEAD AND LOCALLY HEAVY RAIN WILL REMAIN A CONCERN. ADDITIONAL STORM THREATS THROUGH THE WEEKEND WILL INCLUDE LIGHTNING AND HAIL. IT WOULD BE A GOOD TIME TO PLAN ACCORDINGLY FOR HOLIDAY WEEKEND PLANS. THE HIGH CENTER SHIFTS EAST BY THE MIDDLE OF NEXT WITH A VERY BRIEF DOWNTURN IN THUNDERSTORMS POSSIBLE BY TUESDAY OR WEDNESDAY. HOWEVER...SOUTHERLY FLOW QUICKLY INCREASES LATE NEXT WEEK WHICH MAY RESULT IN ANOTHER SURGE OF MONSOONAL MOISTURE AND ADDITIONAL THUNDERSTORM ACTIVITY. TEMPERATURES THROUGH THE FORECAST PERIOD WILL REMAIN CLOSE TO SEASONAL NORMALS. && .AVIATION....FOR THE 00Z PACKAGE...ISLD/SCT SHRA/TSRA WILL CONTINUE MOSTLY OVER THE HIGHER TERRAIN...BECOMING ISLD AFT 03Z. SCT SHRA/- TSRA IS FORECAST TO CONTINUE SOUTH OF A LINE FROM KPAN-KRQE THROUGH 10Z. EXPECT MVFR CONDITIONS IN THE STRONGER STORMS. ISLD/SCT SHRA/TSRA WILL DEVELOP AGAIN ON FRIDAY AFTERNOON AFT 18Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A RIDGE OF HIGH PRESSURE OVER THE REGION WILL KEEP A RELATIVELY MOIST AIR MASS IN PLACE ACROSS NORTHERN ARIZONA FOR THE NEXT COUPLE DAYS. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON...WITH LIGHT WINDS. SUNDAY THROUGH TUESDAY...A TYPICAL MONSOON WEATHER PATTERN WILL CONTINUE THROUGH MONDAY...WITH DAILY CHANCES OF SHOWERS AND THUNDERSTORMS. SOUTHWEST FLOW ALOFT MAY BRING SOME DRYING TO THE AREA BY TUESDAY...DECREASING THE OVERALL COVERAGE OF STORMS. TEMPERATURES ARE FORECAST TO REMAIN CLOSE TO NORMAL. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCS AVIATION...BAK FIRE WEATHER...BAK FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 2, 9:19 AM MST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 919 AM MST THU JUL 2 2015 AZZ004>018-037>040-030900- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 919 AM MST THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS AND SLOWLY SPREAD INTO THE VALLEYS LATER THIS AFTERNOON AND EVENING. THE MOST NUMEROUS STORMS ARE EXPECTED OVER AND NORTH OF THE MOGOLLON RIM...WITH LOCALLY HEAVY RAINFALL...HAIL UP TO ONE INCH...AND GUSTY WINDS BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MONSOONAL FLOW WILL REMAIN OVER NORTHERN ARIZONA WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 2, 4:40 PM MST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 440 PM MST THU JUL 2 2015 AZZ007-012-015-030015- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-COCONINO PLATEAU-WESTERN MOGOLLON RIM- 440 PM MST THU JUL 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCONINO COUNTY UNTIL 515 PM MST... AT 437 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF GRAY MOUNTAIN...MOVING NORTHWEST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... HIGHWAY 89 NEAR MILE MARKER 450 AT 440 PM GRAY MOUNTAIN AROUND 510 PM MST. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CAMERON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3561 11140 3558 11162 3583 11172 3587 11139 TIME...MOT...LOC 2337Z 171DEG 7KT 3568 11153 KD
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 12:02 PM MST | Special Weather Statement | FGZ | Coconino | 28 min |
| Jul 3, 2:05 PM MST | Special Weather Statement | FGZ | Apache | 25 min |
| Jul 3, 3:06 PM MST | Special Weather Statement | FGZ | Coconino | 39 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.